MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was returned, the evaluation is in progress.
 
Event or Problem Description
It was reported that during an angiogram of the leg, the wire became stuck on another manufacturer's atherectomy device.When pulling the wire out, a piece of the flexor high-flex ansel guiding sheath was broken off and came out on the wire.No fragments remained within the patient.No additional details have been received.
 
Additional Manufacturer Narrative
Evaluation- a review of the complaint history, device history record, quality control, trends, and a visual inspection were conducted during the investigation of this event.A kcfw-7.0-35-55-rb-hfanl0-hc sheath was returned for investigation along with a detached 5 cm segment of tnrt liner.No other damage was observed to the sheath tubing.The device history records were reviewed for the final product lot 6652218 and no non-conformances were noted.A search of the complaint handling database revealed no other complaints of this nature associated with lot 6652218.The other manufacturer's device used through the kcfw-7.0-35-55-rb-hfanl0-hc sheath in the described procedure has a front cutting element at the distal tip.The wire being used through the sheath to advance the other manufacturer's device was identified as a non-cook wire.The non-cook wire was inserted into the sheath, but not the kcfw-7.0-35-55-rb-hfanl0-hc supplied dilator.It is reported that no part of the device remained in the patient; the patient had no adverse effects, and required no additional procedures.It is possible that the inner lining of the sheath could have been torn by the other manufacturer's device (either during insertion or removal); the inner lining then could have gotten caught on the wire as it was being removed.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6335229
Report Number1820334-2017-00187
Device Sequence Number1021524
Product Code DYB
UDI-Device Identifier00827002562325
UDI-Public(01)00827002562325(17)190127(10)6652218
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL0-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2017
Supplement Report FDA Received Date04/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1